zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positive solutions for second order impulsive differential equations involving Stieltjes integral conditions. (English) Zbl 1221.34071

From the introduction: For J=[0,1], let 0=t 0 <t 1 <<t m <t m+1 =1. Put J ' =(0,1){t 1 ,t 2 ,,t m }. Put + =[0,) and J k =(t k ,t k+1 ], k=0,1,,m-1, J m =(t m ,t m+1 ).

Let us consider second-order impulsive differential equations of the type

x '' (t)+α(t)f(t,x(t))=0,tJ ' ,
Δx ' (t k )=Q k (x(t k )),k=1,2,,m,
x(0)=0,x(1)=λ[x],

where as usual Δx ' (t k )=x ' (t k + )-x ' (t k - ); x ' (t k + ) and x ' (t k - ) denote the right and left limits of x ' at t k , respectively. Here λ[u] denotes a linear functional of C(J) given by

λ[u]= 0 1 u(t)dΛ(t)

involving a Stieltjes integral with a suitable function Λ of bounded variation.

The existence of at least three positive solutions to impulsive second-order differential equations as above is investigated. Sufficient conditions which guarantee the existence of positive solutions are obtained, by using the Avery-Peterson theorem. An example is added to illustrate the results.

MSC:
34B37Boundary value problems for ODE with impulses
34B10Nonlocal and multipoint boundary value problems for ODE
34B18Positive solutions of nonlinear boundary value problems for ODE
47N20Applications of operator theory to differential and integral equations
References:
[1]Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive ordinary differential equations, Series in modern applied mathematics 6 (1989) · Zbl 0719.34002
[2]Samoilenko, A. M.; Perestyuk, N. A.: Impulsive differential equations, (1995) · Zbl 0837.34003
[3]Benchohra, M.; Henderson, J.; Ntouyas, S.: Impulsive equations and inclusions, Contemporary mathematics and its applications 2 (2006) · Zbl 1130.34003
[4]Agarwal, R. P.; O’regan, D.: A multiplicity result for second order impulsive differential equations via the Leggett Williams fixed point theorem, Appl. math. Comput. 161, 433-439 (2005) · Zbl 1070.34042 · doi:10.1016/j.amc.2003.12.096
[5]Infante, G.; Pietramala, P.: Nonlocal impulsive boundary value problems with solutions that change sign, CP1124, Mathematical models in engineering, biology and medicine, Proceedings of the international conference on boundary value problems, 205-213 (2009)
[6]Infante, G.; Pietramala, P.; Zima, M.: Positive solutions for a class of nonlocal impulsive BVPs via fixed point index, Topol. methods nonlinear anal. 36, 263-284 (2010)
[7]Jankowski, T.: Positive solutions of three-point boundary value problems for second order impulsive differential equations with advanced arguments, Appl. math. Comput. 197, 179-189 (2008) · Zbl 1145.34355 · doi:10.1016/j.amc.2007.07.081
[8]Jankowski, T.: Positive solutions to second order four-point boundary value problems for impulsive differential equations, Appl. math. Comput. 202, 550-561 (2008)
[9]Lee, E. K.; Lee, Y. -H.: Multiple positive solutions of singular two point boundary value problems for second order impulsive differential equations, Appl. math. Comput. 158, 745-759 (2004) · Zbl 1069.34035 · doi:10.1016/j.amc.2003.10.013
[10]Lin, X.; Jiang, D.: Multiple positive solutions of Dirichlet boundary value problems for second order impulsive differential equations, J. math. Anal. appl. 321, 501-514 (2006) · Zbl 1103.34015 · doi:10.1016/j.jmaa.2005.07.076
[11]Yan, J.: Existence of positive solutions of impulsive functional differential equations with two parameters, J. math. Anal. appl. 327, 854-868 (2007) · Zbl 1114.34052 · doi:10.1016/j.jmaa.2006.04.018
[12]Yang, C.; Zhai, C.; Yan, J.: Positive solutions of the three-point boundary value problem for second order differential equations with an advanced argument, Nonlinear anal. 65, 2013-2023 (2006) · Zbl 1113.34048 · doi:10.1016/j.na.2005.11.003
[13]Ma, R.: Positive solutions of a nonlinear m-point boundary value problem, Comput. math. Appl. 42, 755-765 (2001) · Zbl 0987.34018 · doi:10.1016/S0898-1221(01)00195-X
[14]Zhang, G.; Sun, J.: Positive solutions of m-point boundary value problems, J. math. Anal. appl. 291, 406-418 (2004) · Zbl 1069.34037 · doi:10.1016/j.jmaa.2003.11.034
[15]Ma, R.: Positive solutions for second order functional differential equations, Dynam. systems appl. 10, 215-223 (2001) · Zbl 0996.34014
[16]Karakostos, G. L.; Tsamatos, P. Ch.: Existence of multipoint positive solutions for a nonlocal boundary value problem, Topol. methods nonlinear anal. 19, 109-121 (2002) · Zbl 1071.34023
[17]Webb, J. R. L.; Infante, G.: Positive solutions of nonlocal boundary value problems: a unified approach, J. lond. Math. soc. 74, 673-693 (2006) · Zbl 1115.34028 · doi:10.1112/S0024610706023179
[18]Webb, J. R. L.; Infante, G.: Positive solutions of nonlocal boundary value problems involving integral conditions, Nodea nonlinear differential equations appl. 15, 45-67 (2008) · Zbl 1148.34021 · doi:10.1007/s00030-007-4067-7
[19]Avery, R. I.; Peterson, A. C.: Three positive fixed points of nonlinear operators on ordered Banach spaces, Comput. math. Appl. 42, 313-322 (2001) · Zbl 1005.47051 · doi:10.1016/S0898-1221(01)00156-0